Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Hastings, NE

March 29, 20134 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Mar 29, 2013, 9:24 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2013, 9:24 PM CDT (02:24 UTC)
Expired
Mar 29, 2013, 10:15 PM CDT
In force
51 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 9:26 PM CDTHAIL 15 Ne Edison, NE
Mar 29, 9:36 PM CDTHAIL 0.883 S Edison, NEGROUND COMPLETELY COVERED WITH HAIL. HEAVY RAIN OCCURING AT THE TIME OF REPORT AS WELL.
Mar 29, 9:36 PM CDTHAIL 15 Ne Edison, NE
Mar 29, 9:36 PM CDTHAIL 1Edison, NETRAINED SPOTTER REPORTED NICKEL AND QUARTER SIZE HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS53 KGID 300224
SVRGID
NEC065-073-083-137-300315-
/O.NEW.KGID.SV.W.0002.130330T0224Z-130330T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT FRI MAR 29 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
  WESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LOOMIS TO
  ARAPAHOE TO 6 MILES SOUTH OF ARAPAHOE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDISON...BEAVER CITY...HOLLINGER...ATLANTA...OXFORD...  STAMFORD   
  AND ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4044 9930 4023 9933 4005 9945 4016 10005
      4034 9995 4047 9971
TIME...MOT...LOC 0223Z 283DEG 22KT 4042 9958 4032 9982
          4022 9989
WIND...HAIL 60MPH 1.00IN

$$

WESELY
2 follow-up statements
496 
WWUS53 KGID 300241
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT FRI MAR 29 2013

NEC065-073-083-137-300315-
/O.CON.KGID.SV.W.0002.000000T0000Z-130330T0315Z/
FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-
941 PM CDT FRI MAR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PHELPS...WESTERN HARLAN...SOUTHEASTERN GOSPER AND NORTHEASTERN FURNAS
COUNTIES UNTIL 1015 PM CDT...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ATLANTA TO 9 MILES NORTH OF
OXFORD TO EDISON TO 5 MILES SOUTH OF EDISON...MOVING EAST AT 25 MPH.

IN ADDITION...AT 936 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN 
EDISON WITH THESE STORMS AND THE GROUND WAS COVERED WITH HAIL.

LOCATIONS IMPACTED INCLUDE...
  HOLLINGER...ATLANTA...OXFORD...STAMFORD AND ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

&&

LAT...LON 4032 9980 4046 9960 4044 9930 4023 9933
      4005 9945 4014 9993
TIME...MOT...LOC 0239Z 282DEG 21KT 4040 9947 4037 9962
          4030 9971 4021 9978
WIND...HAIL 60MPH 1.00IN

$$

WESELY
288 
WWUS53 KGID 300303
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT FRI MAR 29 2013

NEC073-300313-
/O.CAN.KGID.SV.W.0002.000000T0000Z-130330T0315Z/
GOSPER NE-
1003 PM CDT FRI MAR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSPER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4034 9963 4045 9949 4044 9930 4023 9933
      4005 9945 4010 9971
TIME...MOT...LOC 0303Z 282DEG 21KT 4043 9935 4034 9944
          4021 9949 4011 9959

$$

NEC065-083-137-300315-
/O.CON.KGID.SV.W.0002.000000T0000Z-130330T0315Z/
FURNAS NE-HARLAN NE-PHELPS NE-
1003 PM CDT FRI MAR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PHELPS...WESTERN HARLAN AND EAST CENTRAL FURNAS COUNTIES UNTIL 1015
PM CDT...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOLDREGE TO ATLANTA TO 7 MILES
NORTHWEST OF ORLEANS TO STAMFORD...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4034 9963 4045 9949 4044 9930 4023 9933
      4005 9945 4010 9971
TIME...MOT...LOC 0303Z 282DEG 21KT 4043 9935 4034 9944
          4021 9949 4011 9959
WIND...HAIL 60MPH 1.00IN

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 7:05 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 29, 7:05 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT FRI MAR 29 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 354 PM CDT FRI MAR 29 2013

LOW AMPLITUDE WNW FLOW IS OVER THE PLAINS THIS AFTN. A SUBTLE SHORT-
WAVE /SHRTWV/ TROF WAS PROGRESSING THRU THE INTERMOUNTAIN W. THIS
TROF WILL MOVE THRU TNGT...CREATING A FAVORABLE ENVIRONMENT FOR
TSTMS.

THE PRIMARY POLAR FRONT EXTENDED NW-SE ACROSS THE DAKOTAS. A WEAK
SFC LOW /1013 MB/ HAS DEVELOPED WITHIN THE LEE TROF. THIS LOW WILL
HEAD SE...DRAGGING THE FRONT THRU HERE SAT MRNG.

REST OF THIS AFTN: A MIX OF CLOUDS/SUN. SHOULD SEE DIURNALLY
ENHANCED SCT SHWRS/TSTMS DEVELOP OVER WRN NEB.

THE LEFT FRONT QUAD OF AN 85 KT JET ON THE DYNAMIC TROPOPAUSE
WILL OVERSPREAD THE REGION TNGT. MODEL DIAGNOSIS SUGGESTS PRIMARY
FORCING WILL BE A COLD FRONT ALOFT WITH JET-GENERATED WAA/ISENTROPIC
ASCENT AHEAD OF IT.

TNGT: A PERIOD OF SHWRS/TSTMS IS LIKELY PER MESO-MODEL SIMULATED
REFLECTIVITY. MILD. LOW TEMPS ARE JUST BELOW THE WARMEST AVAILABLE
GUIDANCE /CONSENSUS OF 2M TEMPS/.

BEFORE THE NAM CONVECTIVE PARAMETERIZATION KICKS IN...MUCAPE IS FCST
500-1000 J/KG. 09Z SREF PROBABILITIES FOR MORE THAN 500 J/KG ARE
ABOVE 70 PERCENT AND AS HIGH AS 90. EFFECTIVE DEEP LAYER SHEAR
/850-300 MB/ 30-40 KTS. MOST OF THE CLOUD-BEARING LAYER WILL BE
ABOVE THE FRZG LEVEL. THIS SUGGESTS THREAT OF HAIL IS SUBSTANTIAL
...ESPECIALLY "IF" HAIL CAN FALL OUTSIDE THE MAIN PCPN CASCADE.
NOT SURE ENUF SHEAR EXISTS. /DRY HAIL MELTS MUCH SLOWER AND DRY
SUB-CLOUD LAYER WILL HELP/. WITHIN THE RAIN SHAFT EXPECT PARTIAL
MELTING WILL KEEP HAIL BELOW SEVERE LIMIT.

AFTER 09Z THERE IS AN OPPORTUNITY FOR SOME MVFR STRATUS AND
POSSIBLY FOG. DWPTS HAVE BEEN MODESTLY MIXING DOWN OVER OUR NEB
COUNTIES AND HOLDING STEADY OVER N-CNTRL KS. RAIN SHOULD ELEVATED
DWPTS OVER S-CNTRL NEB. HOWEVER...A WARM NGT SHOULD MITIGATE FOG
POTENTIAL.

SAT: A LEFTOVER SHWR/TSTM IS POSSIBLE OF HWY 81 BEFORE 9 AM.
OTHERWISE CLEARING. ANOTHER STRENGTHENING SHRTWV TROF WILL APPROACH
DURING PEAK-HEATING. THIS SHOULD RESULT IN ISOLATED HIGH-BASED
SHWRS OR SPRINKLES...PRIMARILY ALONG AND W OF HWY 281 WITH THE
BEST CHANCE FURTHER W.

ANOTHER VERY WARM DAY WITH HIGH TEMPS ABOUT 10F ABOVE NORMAL. NOT
MUCH OF A PUNCH WITH THIS COOL FRONT. NW WINDS OCCASIONALLY G30
MPH.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 354 PM CDT FRI MAR 29 2013

NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE FIRST FEW DAYS OF
THE EXTENDED BEFORE THE UPPER LEVEL FLOW BECOMES MORE ZONAL BY THE
END OF NEXT WEEK. FOCUS FOR THE EXTENDED PERIODS REMAINS A STRONG
COLD FRONT FORECAST TO DROP SOUTH ACROSS THE CENTRAL PLAINS SUNDAY
NIGHT THROUGH MONDAY. MODELS ARE CONTINUING TO KEY IN ON A VERY
TIGHT TEMPERATURE GRADIENT WITH THIS SYSTEM...AS NOW EVIDENT BY
850MB TEMPS DROPPING 20C OR MORE BETWEEN SUNDAY AFTERNOON AND MONDAY
AFTERNOON. MODEL PRECIPITATION OUTPUT WITH THIS SYSTEM...
HOWEVER...IS FAIRLY SPOTTY AND MORE FOCUSED TO THE SOUTH AND EAST OF
THE LOCAL AREA MONDAY MORNING...WHERE BETTER ISENTROPIC LIFT IS
FOCUSED. EVEN SO...EXPECT SOME SHOWERS TO DEVELOP ACROSS PORTIONS OF
THE OUTLOOK AREA SUNDAY NIGHT...TRANSITIONING TO LIGHT SNOW BY EARLY
MONDAY MORNING AS THE COLDER AIR BEHIND THE FRONT RUSHES IN ACROSS
THE LOCAL AREA. AS A RESULT...WENT AHEAD AND TRIED TO PUT A MORE
PRECISE TIMING ON TRANSITION OF RAIN TO SNOW IN LATEST FORECAST
BASED ON TEMPERATURE PROFILES FORECAST FOR SUNDAY NIGHT.

AHEAD OF THIS NEXT FRONT...EXPECT A FAIRLY NICE START TO EASTER
SUNDAY ACROSS THE REGION...AS THE LOCAL AREA WILL BE IN BETWEEN TWO
SYSTEMS. THIS WILL ALLOW FOR ANOTHER SEASONABLY WARM DAY
SUNDAY...ESPECIALLY ACROSS THE KANSAS PORTION OF THE FORECAST
AREA...WHERE THE INFLUENCE FROM THIS NEXT FRONT WILL NOT BE FELT
UNTIL WELL AFTER THE PERIOD OF MAXIMUM DAYTIME HEATING. AS A
RESULT...WENT AHEAD AND BUMPED AFTERNOON HIGHS A COUPLE OF DEGREES
ACROSS THE SOUTH. OTHERWISE...MADE FEW CHANGES TO THE OVERALL
PROBABILITIES FOR PRECIPITATION WITH THE ACTUAL FRONT ITSELF DUE TO
MODEL DIFFERENCES IN QPF OUTPUT...AND FOCUSED JUST ON NAILING DOWN
THE PRECIP TYPE A LITTLE MORE PRECISELY AS PREVIOUSLY MENTIONED.

TUESDAY ON...EXPECT A WARMING TREND ACROSS THE LOCAL AREA THROUGH
THE END OF THE WEEK AS THE AIRMASS MODERATES AND SUNNY SKIES
RETURN. AT THIS POINT...THE WARMEST DAY OF THE EXTENDED APPEARS TO
BE NEXT FRIDAY...WHEN TEMPERATURES ARE EXPECTED TO RETURN TO 5-10F
ABOVE CLIMATOLOGY. WITH NO NOTABLE DISTURBANCES EMBEDDED IN THE
UPPER LEVEL FLOW...KEPT THE FORECAST DRY...ALBEIT THE EC AND GFS ARE
BOTH HINTING AT A WEAKER FRONT BRUSHING BY TO THE NORTH WEDNESDAY
NIGHT AND THURSDAY...BUT WITH LITTLE CHANGE IN AIRMASS AND VERY
LIMITED LOW LEVEL MOISTURE...DECIDED TO MAINTAIN A DRY FORECAST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 657 PM CDT FRI MAR 29 2013

THE PRIMARY AVIATION CONCERN WILL CENTER AROUND THE CHANCE OF A
FEW THUNDERSTORMS LATER THIS EVENING. THUNDERSTORMS HAVE DEVELOPED
IN A BROKEN LINE NEAR NORTH PLATTE AND WILL GENERALLY MOVE EAST
WITH TIME. IF THE THUNDERSTORMS HOLD TOGETHER THEY WOULD ENTER THE
KGRI AREA AROUND 03Z/10PM. THUNDERSTORMS COULD BE IN THE KGRI
VICINITY INTO THE EARLY MORNING/PRE DAWN HOURS. A COLD FRONT WILL
SLICE THROUGH KGRI AROUND OR JUST PRIOR TO DAWN AND WILL RESULT
IN A GRADUAL WIND SHIFT FROM SOUTH TO NORTH NORTHWEST OVER THE
COURSE OF 2 OR 3 HOURS. THE WIND WILL THEN BE RATHER GUSTY OUT OF
THE NORTH NORTHWEST THROUGH MUCH OF THE DAY ON SATURDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HALBLAUB
LONG TERM...SAR
Hazardous weather outlook, Mar 29, 3:28 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
328 PM CDT FRI MAR 29 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
302030-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
328 PM CDT FRI MAR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A PERIOD OF THUNDERSTORMS IS LIKELY. NO SEVERE WEATHER IS
EXPECTED. HOWEVER...THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ISOLATED THUNDERSTORM IS POSSIBLE UNTIL 9 AM SATURDAY...ALONG
AND EAST OF HIGHWAY 81 IN SOUTH CENTRAL NEBRASKA. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ALL REPORTS OF HAIL TO THE NATIONAL
WEATHER SERVICE IN HASTINGS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB

In the hours before

Special weather statement, Mar 29, 8:12 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT FRI MAR 29 2013

NEZ060-300145-
DAWSON NE-
812 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON COUNTY UNTIL
845 PM CDT...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF GOTHENBURG...OR 27 MILES
WEST OF LEXINGTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FARNAM...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 223 AND 236.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4083 9977 4070 9977 4070 10023 4087 10023
TIME...MOT...LOC 0112Z 281DEG 27KT 4076 10021

WESELY
Special weather statement, Mar 29, 8:46 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
846 PM CDT FRI MAR 29 2013

NEZ060-072-300215-
DAWSON NE-GOSPER NE-
846 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSPER AND SOUTHERN
DAWSON COUNTIES UNTIL 915 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF JOHNSON LAKE...OR 10 MILES
WEST OF LEXINGTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEXINGTON...
  JOHNSON LAKE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 225 AND 244.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4084 10002 4080 9961 4068 9963 4068 9964
      4060 9964 4061 9998 4069 9999 4069 10001
      4070 10002
TIME...MOT...LOC 0146Z 277DEG 27KT 4073 9990

WESELY
Local storm report, Mar 29, 9:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
918 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             1 E HOLBROOK            40.30N 99.99W
03/29/2013  E1.00 INCH       FURNAS             NE   LAW ENFORCEMENT

            QUARTER SIZE HAIL AND HEAVY RAIN REPORTED 1 MILE EAST OF
            HOLBROOK.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:12 PM CDTSpecial Weather StatementGIDDawson33 min
Mar 29, 8:46 PM CDTSpecial Weather StatementGIDDawson29 min
Mar 29, 8:53 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper37 min
Mar 29, 9:55 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps50 min
Mar 29, 10:10 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps50 min
Mar 29, 10:57 PM CDTSpecial Weather StatementGIDAdams, Franklin, Kearney, Webster48 min
Mar 29, 11:55 PM CDTSpecial Weather StatementGIDNuckolls, Thayer50 min
Mar 30, 12:03 AM CDTSpecial Weather StatementGIDWebster27 min
Mar 30, 6:26 AM CDTDense Fog AdvisoryGIDAdams, Buffalo, Clay, Dawson, Franklin, Furnas and 14 more4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.